Alert archive / California / Red Flag Warnings in 2020
Red Flag Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 19, 2020, 3:20 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2020, 3:20 AM PDT (10:20 UTC)
- Expired
- Aug 20, 2020, 9:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
979 WWUS86 KSTO 191020 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 320 AM PDT Wed Aug 19 2020 ...Red Flag Warning For Very Low Humidity and Gusty Wind Today into Thursday Morning... .Very low humidity combined with gusty northwest to west wind will continue critical fire weather conditions today into Thursday morning. These conditions exist along the west side of the Sacramento and Northern San Joaquin Valley extending into the east side of the Coastal Range. There are several wild fires already occurring, and extreme caution should be taken to prevent any additional fires. CAZ216-217-219-263-279-200000- /O.NEW.KSTO.FW.W.0005.200819T1020Z-200820T1600Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 320 AM PDT Wed Aug 19 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 AM PDT THURSDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 216, 217, 219, 263, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect until 9 AM PDT Thursday. * AFFECTED AREA...West side of Fire weather zones 216, 217, and 219. All of Fire weather zones 263 and 279. * WIND...West to Northwest wind 10 to 20 mph with gusts to 30 mph, locally higher in the afternoon and evening. * HUMIDITY...Minimum daytime humidity 5 to 12 percent with poor overnight recoveries of 20 to 35 percent. * IMPACTS...Numerous wild fires are already occurring. Extreme fire safety precautions should be exercised to prevent any additional fires. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
532 WWUS86 KSTO 191647 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 947 AM PDT Wed Aug 19 2020 ...Red Flag Warning For Very Low Humidity and Gusty Winds Today into Thursday Morning... .Very low humidity combined with gusty winds will continue critical fire weather conditions today into Thursday morning. These conditions are possible along the west side of the Sacramento, northern San Joaquin Valley, the east side of the Coastal Range, portions of the Delta, and the northern Sierra Nevada. There are several wild fires already occurring, and extreme caution should be taken to prevent any additional fires. CAZ213>215-218-266>269-201500- /O.EXA.KSTO.FW.W.0005.000000T0000Z-200820T1600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Carquinez Strait and Delta- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest- 947 AM PDT Wed Aug 19 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 AM PDT THURSDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 213, 214, 215, 218, 266, 267, 268, AND 269... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect until 9 AM PDT Thursday. * AFFECTED AREA...Portions of fire weather zones 213, 214, 218, 266, 267, and 269. All of fire weather zones 215 and 268. * WIND...West to Southwest wind 10 to 20 mph with gusts to 30 mph, locally higher in the afternoon and evening. * HUMIDITY...Minimum daytime humidity 8 to 20 percent with poor overnight recoveries of 25 to 35 percent. Local areas of moderate overnight recoveries 40 to 55 percent. * IMPACTS...Numerous wild fires are already occurring. Extreme fire safety precautions should be exercised to prevent any additional fires. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ216-217-219-263-279-201500- /O.CON.KSTO.FW.W.0005.000000T0000Z-200820T1600Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 947 AM PDT Wed Aug 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 216, 217, 219, 263, AND 279... * AFFECTED AREA...Portions of fire weather zones 216, 217, and 219. All of fire weather zones 263 and 279. * WIND...West to Northwest wind 10 to 20 mph with gusts to 30 mph, locally higher in the afternoon and evening. * HUMIDITY...Minimum daytime humidity 5 to 15 percent with poor overnight recoveries of 15 to 35 percent. * IMPACTS...Numerous wild fires are already occurring. Extreme fire safety precautions should be exercised to prevent any additional fires. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
918 WWUS86 KSTO 200906 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 206 AM PDT Thu Aug 20 2020 ...Red Flag Warning For Low Humidity and Gusty Winds Thursday Morning... .Locally gusty winds and poor to moderate overnight humidity recoveries will continue critical fire weather Thursday morning. These conditions are possible along the west side of the Sacramento, northern San Joaquin Valley, the east side of the Coastal Range, portions of the Delta, and the northern Sierra Nevada. There are several wild fires already occurring, and extreme caution should be taken to prevent any additional fires. CAZ213>219-263-266>269-279-201600- /O.CON.KSTO.FW.W.0005.000000T0000Z-200820T1600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 206 AM PDT Thu Aug 20 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 213, 214, 215, 218, 266, 267, 268, AND 269... * AFFECTED AREA...Portions of fire weather zones 213, 214, 218, 266, 267, and 269. All of fire weather zones 215 and 268. * WIND...West to Southwest winds 7 to 14 mph with gusts up to 20 mph. * HUMIDITY...Overnight recoveries of 25 to 35 percent. Local areas of moderate overnight recoveries 40 to 55 percent. * IMPACTS...Numerous wild fires are already occurring. Extreme fire safety precautions should be exercised to prevent any additional fires. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
842 WWUS86 KSTO 201556 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 856 AM PDT Thu Aug 20 2020 CAZ213>219-263-266>269-279-201700- /O.EXP.KSTO.FW.W.0005.000000T0000Z-200820T1600Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Motherlode From 1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- Northern Sierra Including the Tahoe and ElDorado NF/S West of the Sierra Crest-Eastern Mendocino NF- 856 AM PDT Thu Aug 20 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 213, 214, 215, 216, 217, 218, 219, 263, 266, 267, 268, 269, AND 279... Relative humidity values were able to largely recover during the overnight hours, along with decreasing wind speeds. Therefore, the Red Flag Warning will be allowed to expire at 9 AM PDT. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:16 PM PDT, 13 hours 4 minutes earlier.
Area forecast discussion, Aug 18, 2:16 PM PDT, 13 hours 4 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 216 PM PDT Tue Aug 18 2020 .SYNOPSIS... Prolonged heat wave will impact the region through the tomorrow with a brief break in the extreme heat Thursday and Friday. Daytime temperatures will be 12 to 20 degrees above normal today then 5 to 10 degrees above the rest of the week. && .DISCUSSION... Excessive heat continues again this afternoon across the Sacramento Valley and northern San Joaquin Valley. This prolonged heatwave is a result of a large upper level ridge that has been parked over the Desert Southwest since late last week. The clockwise flow around the ridge was able to tap into subtropical moisture, which brought the scattered showers and thunderstorms - along with dry lightning - to the northern half of California 24 to 48 hours ago. Today, the best potential for convection will be generally limited to the Sierra crest south of Interstate 80, as well as in southern California. With temperatures at 850 mb around 26 to 29 deg C, surface temperatures will peak in between 102 to 110 deg F for Valley communities this afternoon. Can't rule out locally hotter conditions around 112 deg F. Poor recoveries are anticipated again tonight with lows in the 70s to low 80s. Both these forecast highs and lows for today and tonight are about 12 to 20 deg F above middle August climatology. Now, for some good news: temperatures will begin a gradual cooling trend on Wednesday as the upper level ridge shifts a bit to the south and east. That said, triple digits will still be common, even with 4 to 7 deg F of cooling from today to tomorrow. The nearly week-long Excessive Heat Warning is scheduled to expire at 9 pm PDT Wednesday from Stanislaus County and locations north. Models have been advertising the return of a Delta breeze tomorrow afternoon and evening, which will help usher in much- needed relief in temperatures overnight. However, with its arrival coinciding with minimum afternoon relative humidity values and maximum temperatures, there will 4 to 8 hour period with elevated fire weather concerns. Thursday and Friday will likely be the "coolest" days of the 7-day forecast with middle 90s to low 100s expected for the Sacramento and northern San Joaquin Valley. Still, these values remain 5 to 10 deg F above where they should be for this time of year. Heat risks will generally be low to locally moderate to wrap up the work week. // Rowe && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)... Ridge of high pressure from the Desert SW strengthens over the weekend, resulting in another round of triple digit heat. Heights then lower slightly early next week as short wave troughing enters the PacNW. Highs will remain 5 to 10 degrees above normal through the extended period, with moderate heat risk impacts. Forecast highs will be in the 99-103 range in the Valley, with mainly 80s and 90s for the mountains and foothills. Dry weather is expected through the period. However, guidance shows another tropical system off the Baja coast over the weekend, lifting NW early next week. Associated moisture could be entrained in the upper level flow and drawn into NorCal leading to increased potential for convective storms. This could also impact temperature forecast early next week. && .AVIATION... VFR conditions next 24 hours at TAF sites. Isolated thunderstorms possible over higher elevations of the Sierra Nevada until 03z today. Surface winds generally below 12 kts, except for locally breezy southwesterly winds 20 to 30 kts vicinity Delta and higher terrain after 21z Wed. Local FU vicinity of wild fires. && .STO WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM PDT Wednesday for Carquinez Strait and Delta-Central Sacramento Valley-Motherlode-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
Nearby
Red Flag Warnings in California, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.